Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Noncommutative maximal inequalities associated with convex functions


Authors: Turdebek N. Bekjan, Zeqian Chen and Adam Osȩkowski
Journal: Trans. Amer. Math. Soc. 369 (2017), 409-427
MSC (2010): Primary 46L53, 46L51
DOI: https://doi.org/10.1090/tran/6663
Published electronically: February 24, 2016
MathSciNet review: 3557778
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We prove several noncommutative maximal inequalities associated with convex functions, including a Doob type inequality for a convex function of maximal operators on noncommutative martingales, and noncommutative Dunford-Schwartz and Stein maximal ergodic inequalities for a convex function of positive and symmetric positive contractions. The key ingredient in our proofs is a Marcinkiewicz type interpolation theorem for a convex function of maximal operators in the noncommutative setting, which we establish in this paper. These generalize the results of Junge and Xu in the $ L^p$ case to the case of convex functions.


References [Enhancements On Off] (What's this?)

  • [1] Charles A. Akemann, Joel Anderson, and Gert K. Pedersen, Triangle inequalities in operator algebras, Linear and Multilinear Algebra 11 (1982), no. 2, 167-178. MR 650729 (84a:46126), https://doi.org/10.1080/03081088208817440
  • [2] Turdebek N. Bekjan, Noncommutative maximal ergodic theorems for positive contractions, J. Funct. Anal. 254 (2008), no. 9, 2401-2418. MR 2409167 (2009b:46133), https://doi.org/10.1016/j.jfa.2008.01.007
  • [3] Turdebek N. Bekjan and Zeqian Chen, Interpolation and $ \Phi $-moment inequalities of noncommutative martingales, Probab. Theory Related Fields 152 (2012), no. 1-2, 179-206. MR 2875756, https://doi.org/10.1007/s00440-010-0319-2
  • [4] Turdebek N. Bekjan, Zeqian Chen, Peide Liu, and Yong Jiao, Noncommutative weak Orlicz spaces and martingale inequalities, Studia Math. 204 (2011), no. 3, 195-212. MR 2812201 (2012j:46095), https://doi.org/10.4064/sm204-3-1
  • [5] Turdebek N. Bekjan, Zeqian Chen, Mathilde Perrin, and Zhi Yin, Atomic decomposition and interpolation for Hardy spaces of noncommutative martingales, J. Funct. Anal. 258 (2010), no. 7, 2483-2505. MR 2584751 (2011d:46131), https://doi.org/10.1016/j.jfa.2009.12.006
  • [6] D. L. Burkholder, Distribution function inequalities for martingales, Ann. Probability 1 (1973), 19-42. MR 0365692 (51 #1944)
  • [7] D. L. Burkholder, B. J. Davis, and R. F. Gundy, Integral inequalities for convex functions of operators on martingales, Proceedings of the Sixth Berkeley Symposium on Mathematical Statistics and Probability (Univ. California, Berkeley, Calif., 1970/1971) Univ. California Press, Berkeley, Calif., 1972, pp. 223-240. MR 0400380 (53 #4214)
  • [8] Zeqian Chen, Quanhua Xu, and Zhi Yin, Harmonic analysis on quantum tori, Comm. Math. Phys. 322 (2013), no. 3, 755-805. MR 3079331, https://doi.org/10.1007/s00220-013-1745-7
  • [9] I. Cuculescu, Martingales on von Neumann algebras, J. Multivariate Anal. 1 (1971), no. 1, 17-27. MR 0295398 (45 #4464)
  • [10] Burgess Davis, On the integrability of the martingale square function, Israel J. Math. 8 (1970), 187-190. MR 0268966 (42 #3863)
  • [11] Andreas Defant and Marius Junge, Maximal theorems of Menchoff-Rademacher type in non-commutative $ L_q$-spaces, J. Funct. Anal. 206 (2004), no. 2, 322-355. MR 2021850 (2005k:46169), https://doi.org/10.1016/j.jfa.2002.07.001
  • [12] Sjoerd Dirksen, Noncommutative Boyd interpolation theorems, Trans. Amer. Math. Soc. 367 (2015), no. 6, 4079-4110. MR 3324921, https://doi.org/10.1090/S0002-9947-2014-06185-0
  • [13] Sjoerd Dirksen, Weak-type interpolation for noncommutative maximal operators, J. Operator Theory 73 (2015), no. 2, 515-532. MR 3346135, https://doi.org/10.7900/jot.2014mar12.2022
  • [14] Sjoerd Dirksen and Éric Ricard, Some remarks on noncommutative Khintchine inequalities, Bull. Lond. Math. Soc. 45 (2013), no. 3, 618-624. MR 3065031, https://doi.org/10.1112/blms/bds107
  • [15] Peter G. Dodds, Theresa K.-Y. Dodds, and Ben de Pagter, Noncommutative Banach function spaces, Math. Z. 201 (1989), no. 4, 583-597. MR 1004176 (90j:46054), https://doi.org/10.1007/BF01215160
  • [16] Peter G. Dodds, Theresa K. Dodds, and Ben de Pagter, Fully symmetric operator spaces, Integral Equations Operator Theory 15 (1992), no. 6, 942-972. MR 1188788 (94j:46062), https://doi.org/10.1007/BF01203122
  • [17] Thierry Fack and Hideki Kosaki, Generalized $ s$-numbers of $ \tau $-measurable operators, Pacific J. Math. 123 (1986), no. 2, 269-300. MR 840845 (87h:46122)
  • [18] Edward G. Effros and Zhong-Jin Ruan, Operator spaces, London Mathematical Society Monographs. New Series, vol. 23, The Clarendon Press, Oxford University Press, New York, 2000. MR 1793753 (2002a:46082)
  • [19] Fumio Hiai and Dénes Petz, The semicircle law, free random variables and entropy, Mathematical Surveys and Monographs, vol. 77, American Mathematical Society, Providence, RI, 2000. MR 1746976 (2001j:46099)
  • [20] Marius Junge, Doob's inequality for non-commutative martingales, J. Reine Angew. Math. 549 (2002), 149-190. MR 1916654 (2003k:46097), https://doi.org/10.1515/crll.2002.061
  • [21] Marius Junge, Embedding of the operator space $ OH$ and the logarithmic `little Grothendieck inequality', Invent. Math. 161 (2005), no. 2, 225-286. MR 2180450 (2006i:47130), https://doi.org/10.1007/s00222-004-0421-0
  • [22] Marius Junge, Christian Le Merdy, and Quanhua Xu, $ H^\infty $ functional calculus and square functions on noncommutative $ L^p$-spaces, Astérisque 305 (2006), vi+138 (English, with English and French summaries). MR 2265255 (2008m:46128)
  • [23] Marius Junge and Javier Parcet, Operator space embedding of Schatten $ p$-classes into von Neumann algebra preduals, Geom. Funct. Anal. 18 (2008), no. 2, 522-551. MR 2421547 (2010f:46090), https://doi.org/10.1007/s00039-008-0660-0
  • [24] Marius Junge and Quanhua Xu, Noncommutative Burkholder/Rosenthal inequalities, Ann. Probab. 31 (2003), no. 2, 948-995. MR 1964955 (2004f:46078), https://doi.org/10.1214/aop/1048516542
  • [25] Marius Junge and Quanhua Xu, On the best constants in some non-commutative martingale inequalities, Bull. London Math. Soc. 37 (2005), no. 2, 243-253. MR 2119024 (2005k:46170), https://doi.org/10.1112/S0024609304003947
  • [26] Marius Junge and Quanhua Xu, Noncommutative maximal ergodic theorems, J. Amer. Math. Soc. 20 (2007), no. 2, 385-439. MR 2276775 (2007k:46109), https://doi.org/10.1090/S0894-0347-06-00533-9
  • [27] Marius Junge and Quanhua Xu, Noncommutative Burkholder/Rosenthal inequalities. II. Applications, Israel J. Math. 167 (2008), 227-282. MR 2448025 (2010c:46141), https://doi.org/10.1007/s11856-008-1048-4
  • [28] Marius Junge and Quanhua Xu, Representation of certain homogeneous Hilbertian operator spaces and applications, Invent. Math. 179 (2010), no. 1, 75-118. MR 2563760 (2011d:47047), https://doi.org/10.1007/s00222-009-0210-x
  • [29] N. J. Kalton and F. A. Sukochev, Symmetric norms and spaces of operators, J. Reine Angew. Math. 621 (2008), 81-121. MR 2431251 (2009i:46118), https://doi.org/10.1515/CRELLE.2008.059
  • [30] Christian Le Merdy and Quanhua Xu, Maximal theorems and square functions for analytic operators on $ L^p$-spaces, J. Lond. Math. Soc. (2) 86 (2012), no. 2, 343-365. MR 2980915, https://doi.org/10.1112/jlms/jds009
  • [31] Christian Le Merdy and Quanhua Xu, Strong $ q$-variation inequalities for analytic semigroups, Ann. Inst. Fourier (Grenoble) 62 (2012), no. 6, 2069-2097 (2013) (English, with English and French summaries). MR 3060752, https://doi.org/10.5802/aif.2743
  • [32] Joram Lindenstrauss and Lior Tzafriri, Classical Banach spaces. II: Function spaces, Ergebnisse der Mathematik und ihrer Grenzgebiete [Results in Mathematics and Related Areas], vol. 97, Springer-Verlag, Berlin-New York, 1979. MR 540367 (81c:46001)
  • [33] Lech Maligranda, Indices and interpolation, Dissertationes Math. (Rozprawy Mat.) 234 (1985), 49. MR 820076 (87k:46059)
  • [34] Lech Maligranda, Orlicz spaces and interpolation, Seminários de Matemática [Seminars in Mathematics], vol. 5, Universidade Estadual de Campinas, Departamento de Matemática, Campinas, 1989. MR 2264389 (2007e:46025)
  • [35] Javier Parcet and Narcisse Randrianantoanina, Gundy's decomposition for non-commutative martingales and applications, Proc. London Math. Soc. (3) 93 (2006), no. 1, 227-252. MR 2235948 (2007b:46115), https://doi.org/10.1017/S0024611506015863
  • [36] Mathilde Perrin, A noncommutative Davis' decomposition for martingales, J. Lond. Math. Soc. (2) 80 (2009), no. 3, 627-648. MR 2559120 (2011e:46104), https://doi.org/10.1112/jlms/jdp045
  • [37] Gilles Pisier, Non-commutative vector valued $ L_p$-spaces and completely $ p$-summing maps, Astérisque 247 (1998), vi+131 (English, with English and French summaries). MR 1648908 (2000a:46108)
  • [38] Gilles Pisier, Introduction to operator space theory, London Mathematical Society Lecture Note Series, vol. 294, Cambridge University Press, Cambridge, 2003. MR 2006539 (2004k:46097)
  • [39] Gilles Pisier and Dimitri Shlyakhtenko, Grothendieck's theorem for operator spaces, Invent. Math. 150 (2002), no. 1, 185-217. MR 1930886 (2004k:46096), https://doi.org/10.1007/s00222-002-0235-x
  • [40] Gilles Pisier and Quanhua Xu, Non-commutative martingale inequalities, Comm. Math. Phys. 189 (1997), no. 3, 667-698. MR 1482934 (98m:46079), https://doi.org/10.1007/s002200050224
  • [41] Gilles Pisier and Quanhua Xu, Non-commutative $ L^p$-spaces, Handbook of the geometry of Banach spaces, Vol. 2, North-Holland, Amsterdam, 2003, pp. 1459-1517. MR 1999201 (2004i:46095), https://doi.org/10.1016/S1874-5849(03)80041-4
  • [42] Narcisse Randrianantoanina, Non-commutative martingale transforms, J. Funct. Anal. 194 (2002), no. 1, 181-212. MR 1929141 (2003m:46098)
  • [43] Narcisse Randrianantoanina, Conditioned square functions for noncommutative martingales, Ann. Probab. 35 (2007), no. 3, 1039-1070. MR 2319715 (2009d:46112), https://doi.org/10.1214/009117906000000656
  • [44] E. Ricard and Q. Xu, A noncommutative martingale convexity inequality, arXiv:1405.0431.
  • [45] D. V. Voiculescu, K. J. Dykema, and A. Nica, Free random variables, A noncommutative probability approach to free products with applications to random matrices, operator algebras and harmonic analysis on free groups, CRM Monograph Series, vol. 1, American Mathematical Society, Providence, RI, 1992. MR 1217253 (94c:46133)
  • [46] Quan Hua Xu, Analytic functions with values in lattices and symmetric spaces of measurable operators, Math. Proc. Cambridge Philos. Soc. 109 (1991), no. 3, 541-563. MR 1094753 (92g:46036), https://doi.org/10.1017/S030500410006998X
  • [47] Quanhua Xu, Operator-space Grothendieck inequalities for noncommutative $ L_p$-spaces, Duke Math. J. 131 (2006), no. 3, 525-574. MR 2219250 (2007b:46101), https://doi.org/10.1215/S0012-7094-06-13135-6
  • [48] Q. Xu, Noncommutative $ L_p$-Spaces and Martingale Inequalities, book manuscript, 2007.
  • [49] F. J. Yeadon, Ergodic theorems for semifinite von Neumann algebras. I, J. London Math. Soc. (2) 16 (1977), no. 2, 326-332. MR 0487482 (58 #7111)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2010): 46L53, 46L51

Retrieve articles in all journals with MSC (2010): 46L53, 46L51


Additional Information

Turdebek N. Bekjan
Affiliation: College of Mathematics and Systems Science, Xinjiang University, Urumqi 830046, People’s Republic of China
Email: bek@xju.edu.cn

Zeqian Chen
Affiliation: Wuhan Institute of Physics and Mathematics, Chinese Academy of Sciences, West District 30, Xiao-Hong-Shan, Wuhan 430071, People’s Republic of China
Email: zqchen@wipm.ac.cn

Adam Osȩkowski
Affiliation: Department of Mathematics, Informatics and Mechanics, University of Warsaw, Banacha 2, 02-097 Warsaw, Poland
Email: ados@mimuw.edu.pl

DOI: https://doi.org/10.1090/tran/6663
Keywords: Noncommutative martingale, noncommutative maximal operator, convex function, maximal ergodic inequality, interpolation.
Received by editor(s): June 2, 2014
Received by editor(s) in revised form: December 30, 2014
Published electronically: February 24, 2016
Additional Notes: The first author was partially supported by NSFC grant No. 11371304
The second author was partially supported by NSFC grant No. 11171338 and No. 11431011
The third author was supported in part by MNiSW Grant N N201 364436
Article copyright: © Copyright 2016 American Mathematical Society

American Mathematical Society